Alert archive / Oregon / Wind Advisories in 2008
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 2, 2008, 3:00 PM PST for Union County, Oregon. It took effect at Jan 3, 2008, 4:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 3:00 PM PST (23:00 UTC)
- In effect from
- Jan 3, 2008, 4:00 AM PST
- Expired
- Jan 3, 2008, 2:46 PM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 022300 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 300 PM PST WED JAN 2 2008 ...STRONG AND DAMAGING WINDS EXPECTED IN THE GRANDE RONDE VALLEY THROUGH THIS EVENING... .PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE GRANDE RONDE VALLEY CREATING STRONG WINDS ACROSS THE AREA INTO THIS EVENING. SUSTAINED WINDS BETWEEN 35 TO 45 MPH WITH GUSTS NEARING 60 MPH ARE LIKELY. THE SOUTH WINDS SHOULD WEAKEN TONIGHT BUT THEN INCREASE ONCE AGAIN TOMORROW BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH AND A WIND ADVISORY IS IN EFFECT. BY FRIDAY AN EVEN STRONGER LOW PRESSURE SYSTEM IS EXPECTED TO NEAR THE REGION AND ANOTHER ROUND OF STRONG WINDS ARE POSSIBLE ACROSS THE AREA. ORZ049-030700- /O.NEW.KPDT.WI.Y.0002.080103T1200Z-080104T0600Z/ /O.NEW.KPDT.HW.A.0001.080104T1200Z-080105T0600Z/ /O.EXT.KPDT.HW.W.0001.000000T0000Z-080103T0500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 300 PM PST WED JAN 2 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE INTO THIS EVENING ACROSS THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES CANYONS...LA GRANDE AND NEAR THE TOWN OF UNION. THERE WILL ALSO BE BLOWING AND DRIFTING SNOW THAT WILL REDUCE THE VISIBILITY AT TIMES. ON THURSDAY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. BY FRIDAY STRONG SOUTH WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ VP
4 follow-up statements
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
000 WWUS76 KPDT 031226 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 426 AM PST THU JAN 3 2008 ...STRONG WINDS CONTINUE IN THE GRANDE RONDE VALLEY TODAY THROUGH THIS EVENING... TIGHT PRESSURE GRADIENTS WILL PERSIST IN THE GRANDE RONDE VALLEY TODAY THROUGH THIS EVENING. THE WINDS WILL DECREASE LATE TONIGHT AND THEN INCREASE AGAIN FRIDAY MORNING. ORZ049-032030- /O.CON.KPDT.WI.Y.0002.000000T0000Z-080104T0600Z/ /O.CON.KPDT.HW.A.0001.080104T1200Z-080105T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 426 AM PST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM FRIDAY MORNING THROUGH FRIDAY EVENING. VERY WINDY CONDITIONS WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH AND GUSTS TO 55 MPH CAN BE EXPECTED TODAY THROUGH THIS EVENING...MAINLY NEAR LADD AND PYLES CANYONS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ELSEWHERE TODAY IN THE GRANDE RONDE VALLEY THROUGH THIS EVENING. THE WINDS WILL DIMINISH LATE THIS EVENING AND IN THE EARLY MORNING HOURS FRIDAY. ANOTHER WEATHER SYSTEM WILL THEN MOVE BACK INTO THE AREA AND CAUSE THE WINDS TO INCREASE AGAIN BY 4 AM FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED WITH THE STRONGEST WINDS AGAIN NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE VALLEY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 031230 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 430 AM PST THU JAN 3 2008 ...STRONG WINDS CONTINUE IN THE GRANDE RONDE VALLEY TODAY THROUGH THIS EVENING... TIGHT PRESSURE GRADIENTS WILL PERSIST IN THE GRANDE RONDE VALLEY TODAY THROUGH THIS EVENING. THE WINDS WILL DECREASE LATE TONIGHT AND THEN INCREASE AGAIN FRIDAY MORNING. ORZ049-032300- /O.CON.KPDT.WI.Y.0002.000000T0000Z-080104T0600Z/ /O.CON.KPDT.HW.A.0001.080104T1200Z-080105T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 430 AM PST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 AM FRIDAY MORNING THROUGH FRIDAY EVENING. VERY WINDY CONDITIONS WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH AND GUSTS TO 55 MPH CAN BE EXPECTED TODAY THROUGH THIS EVENING...MAINLY NEAR LADD AND PYLES CANYONS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ELSEWHERE TODAY IN THE GRANDE RONDE VALLEY THROUGH THIS EVENING. THE WINDS WILL DIMINISH LATE THIS EVENING AND IN THE EARLY MORNING HOURS FRIDAY. ANOTHER WEATHER SYSTEM WILL THEN MOVE BACK INTO THE AREA AND CAUSE THE WINDS TO INCREASE AGAIN BY 4 AM FRIDAY MORNING AND CONTINUE THROUGH FRIDAY EVENING. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED WITH THE STRONGEST WINDS AGAIN NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE VALLEY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 032246 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 246 PM PST THU JAN 3 2008 ...STRONG WINDS ACROSS CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTHEAST WASHINGTON ON FRIDAY AND FRIDAY EVENING... .A VERY STRONG PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE COAST ON FRIDAY. THIS WILL RESULT IN STRONG WINDS AT THE SURFACE AND ALOFT ACROSS CENTRAL AND NORTHEAST OREGON AND SOUTHEAST WASHINGTON. WINDS IN THE GRANDE RONDE VALLEY WILL INCREASE SIGNIFICANTLY TONIGHT AND WILL REMAIN VERY STRONG THROUGH FRIDAY EVENING. THE REMAINDER OF THE AREA WILL SEE STRONG WINDS FRIDAY MORNING THROUGH FRIDAY EVENING. ORZ049-040615- /O.UPG.KPDT.WI.Y.0002.000000T0000Z-080104T0600Z/ /O.UPG.KPDT.HW.A.0001.080104T1200Z-080105T0600Z/ /O.NEW.KPDT.HW.W.0002.080103T2300Z-080105T0600Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 246 PM PST THU JAN 3 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE HIGH WIND WARNING REPLACES THE WIND ADVISORY THAT WAS IN EFFECT FOR THIS EVENING AND THE HIGH WIND WATCH THAT WAS IN EFFECT FOR FRIDAY. WINDS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH THIS EVENING. ALTHOUGH WINDS ARE EXPECTED TO DECREASE SLIGHTLY OVERNIGHT...WINDS WILL INCREASE AGAIN EARLY FRIDAY MORNING OVER MOST OF THE GRANDE RONDE VALLEY. SOUTH WINDS SUSTAINED AT 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FRIDAY MORNING THROUGH FRIDAY EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ043-040615- /O.NEW.KPDT.WI.Y.0003.080104T1600Z-080105T0600Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...LA PINE...PRINEVILLE...REDMOND 246 PM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST FRIDAY. SOUTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED FRIDAY MORNING THROUGH FRIDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ504-040615- /O.NEW.KPDT.WI.Y.0003.080104T1600Z-080105T0600Z/ NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- INCLUDING THE CITIES OF...CONDON...FOSSIL...SPRAY 246 PM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST FRIDAY. SOUTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED FRIDAY MORNING THROUGH FRIDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ050-501-505-506-WAZ029-040615- /O.NEW.KPDT.HW.A.0002.080104T1600Z-080105T0600Z/ WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA... HEPPNER...PENDLETON...JOHN DAY...MONUMENT...DAYVILLE... LONG CREEK...MITCHELL...SENECA...DAYTON...WAITSBURG...WALLA WALLA 246 PM PST THU JAN 3 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. WINDS WILL INCREASE SIGNIFICANTLY FRIDAY MORNING ACROSS CENTRAL AND NORTHEAST OREGON AND SOUTHEAST WASHINGTON AND WILL REMAIN STRONG THROUGH FRIDAY EVENING. SOUTHERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS...THE JOHN DAY BASIN AND OCHOCO HIGHLANDS...AND THE WALLOWA VALLEY. A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:00 PM PST, 1 hour earlier.
Area forecast discussion, Jan 2, 2:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PST WED JAN 2 2008
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. CHALLENGE THIS PACKAGE
IS WITH THE WINDS. A RIDGE OF HIGH PRESSURE THAT WAS PROVIDING THE
AREA WITH MOSTLY DRY CONDITIONS WILL BEGIN TO SLIP EAST ALLOWING LOW
PRESSURE TO APPROACH THE AREA TONIGHT AND TOMORROW. PRESSURE
GRADIENTS WILL TIGHTEN WITH BREEZY TO WINDY WINDS LIKELY ESPECIALLY
OVER AND NEAR LAGRANDE WHERE A WIND ADVISORY IS IN EFFECT TOMORROW.
BY FRIDAY THESE WINDS COULD BECOME STRONG ACROSS LADD CANYON AND THE
SURROUNDING AREA AND A HIGH WIND WATCH IS IN EFFECT.
THE LOW PRESSURE WILL ALSO USHER MOISTURE INTO THE REGION AND
SHOWERS THAT ARE OCCURRING ALONG THE CASCADES TODAY ARE EXPECTED TO
MIGRATE EAST TONIGHT AND INCREASE INTO TOMORROW FOR MOST OF THE
AREA. THEN AS AN UPPER LEVEL JET RACES ACROSS OUR AREA THURSDAY
NIGHT THE CHANCES FOR SHOWERS SHOULD INCREASE EVEN MORE INTO FRIDAY.
WARM AIR ADVECTS INTO TWO STATE AREA FRIDAY AFTERNOON AND HIGH TEMPS
SHOULD BE UNSEASONABLY WARM AND THE SNOW LEVELS SHOULD INCREASE TOO.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...GFS AND EUROPEAN MEDIUM
RANGE MODELS IN FAIRLY GOOD AGREEMENT IN BRINGING DEEP MOIST TROUGH
ACROSS THE REGION OVER THE WEEKEND FOLLOWED BY SHORTWAVE RIDGING ON
MONDAY AND ANOTHER TROUGH ON TUESDAY AND WEDNESDAY...THOUGH WEAKER.
WITH SUCH STRONG FLOW...PRECIPITATION WILL BE OROGRAPHICALLY
ENHANCED AND HAVE PUT MUCH HIGHER POPS IN MOUNTAINS ESPECIALLY
WEST-NORTHWEST FACING SLOPES. GOOD SURFACE GRADIENT DEVELOPING ON
TUESDAY AHEAD OF NEXT TROUGH AND HAVE BUMPED UP WINDS IN GRANDE
RONDE VALLEY.
&&
.PREVIOUS AVIATION DISCUSSION...IFR CONDITIONS WILL DEVELOP OVER
KYKM AFTER 06Z AS A MOIST SOUTHWEST FLOW ALOFT COMBINED WITH AN
UPPER LEVEL SHORTWAVE BRINGS AREAS OF SNOW WITH CIGS DROPPING BELOW
1K. VFR CONDITIONS EXPECTED ELSEWHERE WITH LIGHT WIND. HULL
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 31 45 41 51 / 20 30 40 40
ALW 34 46 40 50 / 30 30 40 50
PSC 31 42 36 47 / 30 30 30 50
YKM 26 38 36 40 / 30 30 60 60
HRI 31 46 36 50 / 20 30 30 40
ELN 25 35 33 36 / 40 30 60 60
RDM 29 48 38 49 / 20 30 50 60
LGD 29 41 38 44 / 20 20 40 50
GCD 24 43 35 45 / 20 20 40 50
DLS 31 44 35 46 / 50 50 60 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 9 PM PST THIS EVENING FOR ORZ049.
WIND ADVISORY FROM 4 AM TO 10 PM PST THURSDAY FOR ORZ049.
HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING
FOR ORZ049.
WA...NONE.
&&
TI:YYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/79/79Hazardous weather outlook, Jan 2, 5:10 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PST WED JAN 2 2008
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-031300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
510 AM PST WED JAN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SLEET
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY
STRONG WIND
GRANDE RONDE VALLEY
STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG WINDS IN THE
GRANDE RONDE VALLEY TODAY...ESPECIALLY NEAR LADD AND PYLES CANYONS
IN THE SOUTHERN GRANDE RONDE VALLEY. A HIGH WIND WARNING REMAINS IN
EFFECT THERE TODAY UNTIL 3 PM. THIS WILL CAUSE SIGNIFICANT BLOWING
AND DRIFTING SNOW WITH THE SURFACE VISIBILITY BEING REDUCED TO NEAR
A QUARTER OF A MILE AT TIMES. THE WINDS WILL DIMINISH LATE THIS
AFTERNOON AND THIS EVENING. PLEASE REFER TO NWS PRODUCT ID PDXNPWPDT
FOR MORE DETAILS.
COLD AIR TRAPPED IN THE VALLEYS ALONG THE WASHINGTON CASCADE EAST
SLOPES WITH WARMER AIR ABOVE THE COLD AIR WILL LEAD TO A MIX OF
FREEZING RAIN...SLEET AND SNOW LATER TODAY. HOWEVER...SIGNIFICANT
ICE AND SNOW ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A MILD AND WET WEATHER PATTERN WILL PERSIST WITH A SOUTHWEST FLOW
ALOFT AND FREQUENT WEATHER SYSTEMS MOVING ACROSS THE REGION. THIS
WILL KEEP CONDITIONS SHOWERY WITH NEAR TO ABOVE NORMAL TEMPERATURES.
BREEZY TO WINDY CONDITIONS WITH BLOWING AND DRIFTING SNOW WILL ALSO
CONTINUE AT TIMES IN THE GRANDE RONDE VALLEY AHEAD OF EACH WEATHER
SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Jan 2, 2:05 PM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PST WED JAN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM NON-TSTM WND GST LA GRANDE 45.33N 118.09W
01/01/2008 M56.00 MPH UNION OR AWOS
SOUTH WINDS 41 MPH WITH GUSTS TO 56 MPH MEASURED BETWEEN
930 PM AND 10 PM ON JANUARY 1.
1200 AM NON-TSTM WND GST 2 SW UNION 45.19N 117.90W
01/02/2008 M58.00 MPH UNION OR MESONET
SOUTH WINDS 42 MPH WITH GUSTS TO 58 MPH. FROM 2 PM
JANUARY 1 TO 2 PM JANUARY 2, THERE HAVE BEEN FREQUENT
REPORTS OF WINDS SUSTAINED AT 40-50 MPH WITH GUSTS 50-58
MPH.
1230 AM NON-TSTM WND GST 7 SSE LA GRANDE 45.23N 118.03W
01/02/2008 M65.00 MPH UNION OR MESONET
SOUTH WINDS 50 MPH WITH GUSTS TO 65 MPH. FROM 12 PM ON
JANUARY 1 TO 2 PM ON JANUARY 2, THERE HAVE BEEN FREQUENT
REPORTS OF WINDS SUSTAINED BETWEEN 40-47 MPH AND GUSTS
55-65 MPH. OREGON DEPARTMENT OF TRANSPORTATION ALSO
REPORTED BLOWING AND DRIFTING SNOW WITH LIMITED
VISIBILITY DURING THIS TIME.
&&
MJOHNSONThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:00 PM PST | High Wind Watch | PDT | Union | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.